It's been 5 days since my Juvederm injections. There was not much bruising afterwards, however on the 3rd day, the area next to my nose, around the smile line, became very bruised. The vein looks reddish and the area around it is purplish blue. How do I minimize this faster? Warm compresses or massage? Why did it show up on the 3rd day?
How Can I Minimize Bruising from Juvederm?
Doctor Answers (7)
Bruisestick ointment after Juvederm
Bruising underneath the skin can occur after injections. I would begin Bruisestick Arnica ointment in the early phase.
Sorry about the brusing...but it's one of the common problems associated with fillers...
usually lasts a few days up to several weeks depending on the extent...there's always a warm compress, arnica and bromelain available at the grocery store and almost anywhere that sells vitamins and herbs...and then sometimes early on it's possible to get VBeam laser therapy to hasten resolution of hemorrhage in the skin...of course before your next session - avoid all sorts of compounds associated with extra risk...aspirin and its relatives, vitamin E and omega 3 oils in excess, garlic, ginseng and so many different herbs it's probably a good idea to just stop them all for a week or so...but there's also individual susceptibility to bruising...some people are at greater risk than others...
How to reduce the risk of bruising after Juvederm
Always refrain from taking any blood thinning medications one week prior and one week after your appointment to reduce the chance of bruising (such as aspirin, Ibuprofen, Vitamin E, Fish Oil, drinking alcohol, etc). Many people use Arnica Montana and Bromelain tablets to reduce the chance of bruising and discoloration. These can be taken 3 days prior and 3 days after treatment. You can also apply a cold compress to the area (a few minutes on and a few minutes off) for the first two days and a warm compress thereafter. I would refrain from massaging the treated area. Bruises typically appear in a day or two after contact, but this depends on the person. For all filler treatments, I use a microcannula to inject directly in the intended area. This blunt tip needle is less likely to puncture a vein and cause bruising. If you tend to bruise easily, I would recommend finding a plastic surgeon who uses this new specialized technique. I hope this information helps!
You might also like...
How to minimize bruising after filler
- Avoid aspirin, advil, motrin, ibuprofen, alleve (NSAIDS) as well as Vit E, fish oil supplements for 7-10 days prior to injection
- Apply ice to injection area immediately before and continue after injection
- Arnica supplementation 1 week before
- Vit K oxide creams after to help bruising heal more quickly
- Pulsed dye laser treatment to bruised areas 24-48 hours after injection speeds healing
Juviderm; How to Minimize Bruising (Wedding Day Blues)
Congratulations on your daughter's upcoming wedding!
Use warm compresses three times a day. Although "the Texas longhorn is out of the corral" already, you should try some Arnica products. Discontinue all products that have any blood thinning properties such as asperin, Motrin, Advil, Alka-Seltzer, Vit E, red wine, etc.
Sometimes late bruising occurs when patients exercise vigorously too soon after injections. Also the effects of blood thinners last for up to 10 days.
Jane Iredale mineral make up is excellent at concealing bruising.
If all else fails, speak with the wedding planner to keep the lights low.
You should look much better in 10 days.
Good luck and be well.
Ice then warm compress
It is not uncommon to have delayed bruising after injection of fillers. Next time, make sure you have avoided aspirin, motrin, advil, etc, for 2 weeks before treatment. Use ice compresses for the first day or two. After about the 3rd day, the bruise will improve with warm compresses, which breaks down the blood products. Don't massage!
Also, try eating fresh pineapple before and after your treatments. (If you don't like pineapple, you can get Bromelain from vitamin stores). Pineapple has an enzyme (bromelain) that helps to minimize bruising and swelling.
Avoiding bruising with Injectables
I place patients with increased risk of bruising on Arnika pellets and Bromalein. If the bruising is delayed it may still help.
Important is to avoid further discolorations with sun exposure. Use sunscreen SPF 35 on the bruised areas.
For future treatments avoid any blood thinnening products including herbal medications and start the Arnica 3 days prior to the treatment.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.